On Quasimodes for Compact Operators and Associated Evolution Problems

  • E. Pérez


In this paper, we consider first and second order evolution problems associated with self-adjoint and compact operators A on Hilbert spaces. We provide estimates which establish the closeness between functions of the type e ±μt u and \(e^{\mathrm{i}\sqrt{\mu} t} u\) or \(e^{{ \pm}\sqrt{\mu} t} u\) and the solutions of the evolution problems u(t) when the initial data deal with quasimodes (u,μ) of A; μ is a positive number. The estimates are obtained from the semigroup theory and differ from those in previous papers by the author. In particular, we revisit certain problems studied in (Pérez, 2011, [Math. Balkanica, N.S., 25, Fasc. 1–2, 95–130]) obtaining complementary results which can be simpler when the distance from μ to the spectrum of A is known. Here, we avoid the consideration of perturbation problems and we highlight the technique developed in (Pérez, 2011) related to singularly perturbed problems, case in which the spectral distance might be unknown and very small.


Hilbert Space Initial Data Time Derivative Standing Wave Compact Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ka66]
    Kato, T.: Perturbation Theory for Linear Operators, Springer-Verlag, New York (1966). MATHGoogle Scholar
  2. [La99]
    Lazutkin, V.F.: Semiclassical asymptotics of eigenfunctions, in: Partial Differential Equations V (Editor: M.V. Fedoryuk), Springer-Verlag, Heidelberg, 133–171 (1999). CrossRefGoogle Scholar
  3. [LoPe10]
    Lobo, M., Pérez, E.: Long time approximations for solutions of wave equations associated with Steklov spectral homogenization problems. Math. Meth. Appl. Sci., 33, 1356–1371 (2010). MATHGoogle Scholar
  4. [Mi69]
    Mikhlin, S.G.: Mathematical Physics, an Advanced Course, North-Holland, Leningrad (1969). Google Scholar
  5. [Pe08]
    Pérez, E.: Long time approximations for solutions of wave equations via standing waves from quasimodes. J. Math. Pure Appl., 90, 387–411 (2008). MATHCrossRefGoogle Scholar
  6. [Pe11]
    Pérez, E.: Long time approximations for solutions of evolution equations from quasimodes: perturbation problems. Math. Balkanica (N.S.), 25 (Fasc. 1–2), 95–130 (2011). Google Scholar
  7. [SaSa89]
    Sanchez-Hubert, J., Sanchez-Palencia, E.: Vibration and Coupling of Continuous Systems. Asymptotic Methods, Springer, Heidelberg (1989). MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Universidad de CantabriaSantanderSpain

Personalised recommendations